MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-3551
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Sedation (2368)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 09-dec-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the first of two reports.Refer to 3011270181-2019-00072 for the second event.It was reported when physician tried to remove the device, the tube seems to get stuck in the septum.The physician had to sedate the patient and remove them from the mouth.The physician stated as he was removing the device, he encountered resistance, stopped pulling, and then the nurse tried.It was just stuck.The physician then had to sedate the patient, use a glide scope and pulled the device out through the patient's mouth.There was no reported injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 79487, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One sampled device was returned.No product packaging was returned.The item did not contain a lot number.The device was evaluated, no damage or defect was observed on the returned partial product.The failure was not confirmed.A root cause was not identified.All information reasonably known as of 15-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9465772
Report Number3011270181-2019-00071
Device Sequence Number2146040
Product Code KNT
UDI-Device Identifier10680651460179
UDI-Public10680651460179
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-3551
Device Catalogue Number104601702
Device Lot Number79487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/15/2020
Patient Sequence Number1